Alert archive / Indiana / Small Craft Advisories in 2010
Small Craft Advisory 21, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 7, 2010, 4:43 AM EDT. It took effect at Apr 7, 2010, 7:00 PM EDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 4:43 AM EDT (08:43 UTC)
- In effect from
- Apr 7, 2010, 7:00 PM EDT
- Expired
- Apr 9, 2010, 2:00 PM EDT
- In force
- 43 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
509 WHUS73 KIWX 070843 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT WED APR 7 2010 .INCREASING WINDS WILL VEER TODAY INTO TONIGHT IN THE WAKE OF A STRONG COLD FRONT PUSHING THROUGH THE SOUTHERN AND EASTERN GREAT LAKES. STRONG NORTHWEST TO NORTH WINDS BEHIND THE FRONT WILL BRING DETERIORATING CONDITIONS TO THE NEARSHORE AREA BY THIS EVENING. WINDS AND WAVE HEIGHTS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO THURSDAY NIGHT...BEFORE THE WINDS BEGIN TO SUBSIDE. LMZ043-046-071645- /O.NEW.KIWX.SC.Y.0021.100407T2300Z-100409T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 443 AM EDT WED APR 7 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM EDT FRIDAY. WEST WINDS TO 15 KNOTS WILL VEER TO THE NORTH AND INCREASE MARKEDLY THIS EVENING AND INTO TONIGHT TO 30 KNOTS. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THURSDAY...THEN BEGIN TO SUBSIDE THURSDAY NIGHT. WAVE HEIGHTS WILL PEAK IN THE 8 TO 12 FOOT RANGE LATE TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
990 WHUS73 KIWX 071458 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 AM EDT WED APR 7 2010 .INCREASING WINDS WILL VEER TODAY INTO TONIGHT IN THE WAKE OF A STRONG COLD FRONT PUSHING THROUGH THE SOUTHERN AND EASTERN GREAT LAKES. STRONG NORTHWEST TO NORTH WINDS BEHIND THE FRONT WILL BRING DETERIORATING CONDITIONS TO THE NEARSHORE AREA BY THIS EVENING. WINDS AND WAVE HEIGHTS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO THURSDAY NIGHT...BEFORE THE WINDS BEGIN TO SUBSIDE. LMZ043-046-072300- /O.EXT.KIWX.SC.Y.0021.100407T2300Z-100409T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 AM EDT WED APR 7 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EDT FRIDAY. WEST WINDS TO 15 KNOTS WILL VEER TO THE NORTH AND INCREASE MARKEDLY THIS EVENING AND INTO TONIGHT TO 30 KNOTS. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THURSDAY...THEN BEGIN TO SUBSIDE THURSDAY NIGHT. WAVE HEIGHTS WILL PEAK IN THE 8 TO 12 FOOT RANGE LATE TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
969 WHUS73 KIWX 072025 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EDT WED APR 7 2010 .LOW PRESSURE OVER CENTRAL ILLINOIS WILL MOVE NORTHEAST AND INTENSIFY TONIGHT CAUSING STRONG NORTH TO NORTHWEST WINDS AND INCREASING WAVES OVER THE NEARSHORE AREA TONIGHT AND THURSDAY. WINDS AND WAVES WILL SLOWLY DECREASE THURSDAY NIGHT AND FRIDAY. LMZ043-046-080430- /O.EXT.KIWX.SC.Y.0021.100407T2300Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EDT WED APR 7 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 2 PM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 2 PM EDT FRIDAY. NORTH WINDS WILL INCREASE TO 30 KNOTS TONIGHT CAUSING WAVES TO BUILD TO 8 TO 12 FEET. WINDS WILL BACK NORTHWEST ON THURSDAY AND SLOWLY SUBSIDE THURSDAY NIGHT AND FRIDAY WITH WAVES DECREASING BELOW 4 FEET ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
733 WHUS73 KIWX 080225 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 PM EDT WED APR 7 2010 .LOW PRESSURE OVER SOUTHERN MICHIGAN WILL MOVE NORTHEAST AND INTENSIFY TONIGHT CAUSING STRONG NORTH TO NORTHWEST WINDS AND INCREASING WAVES OVER THE NEARSHORE AREA TONIGHT AND THURSDAY. WINDS AND WAVES WILL SLOWLY DECREASE THURSDAY NIGHT AND FRIDAY. LMZ043-046-081030- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1025 PM EDT WED APR 7 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. NORTH WINDS WILL INCREASE TO 30 KNOTS TONIGHT CAUSING WAVES TO BUILD TO 8 TO 12 FEET. WINDS WILL BACK NORTHWEST ON THURSDAY AND SLOWLY SUBSIDE THURSDAY NIGHT AND FRIDAY WITH WAVES DECREASING BELOW 4 FEET ON FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JC
459 WHUS73 KIWX 080842 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EDT THU APR 8 2010 .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL PUSH INTO THE CANADIAN MARITIMES TO NEW ENGLAND BY FRIDAY MORNING. NORTHWEST WINDS IN THE WAKE OF THE LOW WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN TODAY AND INTO TONIGHT. NORTHWEST WINDS OF 20 TO 25 KNOTS WILL PRODUCE 8 TO 12 FOOT WAVES TODAY. THE WINDS WILL SLACKEN TO 15 KNOTS ON FRIDAY AND BEGIN TO BACK TO THE WEST AND FURTHER DIMINISH IN THE AFTERNOON...WITH WAVE HEIGHTS MARKEDLY SUBSIDING. LMZ043-046-081645- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EDT THU APR 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. NORTHWEST WINDS OF 20 TO 25 KNOTS TODAY WILL GENERATE WAVE HEIGHTS OF 8 TO 12 FEET. THE WINDS WILL SLACKEN TO 15 KNOTS ON FRIDAY AND THEN BACK TO THE WEST WITH WAVE HEIGHTS FALLING BELOW 4 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
418 WHUS73 KIWX 081401 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 AM EDT THU APR 8 2010 .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL PUSH INTO THE CANADIAN MARITIMES TO NEW ENGLAND BY FRIDAY MORNING. NORTHWEST WINDS IN THE WAKE OF THE LOW WILL CONTINUE ACROSS SOUTHERN LAKE MICHIGAN TODAY AND INTO TONIGHT. NORTHWEST WINDS OF 20 TO 25 KNOTS WILL PRODUCE 8 TO 12 FOOT WAVES TODAY. THE WINDS WILL SLACKEN TO 15 KNOTS ON FRIDAY AND BEGIN TO BACK TO THE WEST AND FURTHER DIMINISH IN THE AFTERNOON...WITH WAVE HEIGHTS MARKEDLY SUBSIDING. LMZ043-046-082215- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 AM EDT THU APR 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. NORTHWEST WINDS OF 20 TO 25 KNOTS TODAY WILL GENERATE WAVE HEIGHTS OF 8 TO 12 FEET. THE WINDS WILL SLACKEN TO 15 KNOTS ON FRIDAY AND THEN BACK TO THE WEST WITH WAVE HEIGHTS FALLING BELOW 4 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
392 WHUS73 KIWX 081956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 356 PM EDT THU APR 8 2010 .LOW PRESSURE OVER LAKE HURON WILL MOVE SLOWLY NORTHEAST AWAY FROM THE REGION TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL MOVE INTO THE WESTERN GREAT LAKES ON FRIDAY. LMZ043-046-090400- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 356 PM EDT THU APR 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CAUSE 4 TO 7 FOOT WAVES TONIGHT. WINDS WILL DIMINISH AND BACK TO WEST ON FRIDAY CAUSING WAVES TO DECREASE TO LESS THAN 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
487 WHUS73 KIWX 090145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 945 PM EDT THU APR 8 2010 .LOW PRESSURE OVER LAKE HURON WILL MOVE SLOWLY NORTHEAST AWAY FROM THE REGION TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL MOVE INTO THE WESTERN GREAT LAKES ON FRIDAY. LMZ043-046-090945- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 945 PM EDT THU APR 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CAUSE 3 TO 6 FOOT WAVES TONIGHT. WINDS WILL DIMINISH AND BACK TO WEST ON FRIDAY CAUSING WAVES TO DECREASE TO LESS THAN 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
926 WHUS73 KIWX 090846 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EDT FRI APR 9 2010 .LOW PRESSURE OVER SOUTHEAST CANADA WILL SLOWLY NORTHEAST AWAY FROM THE REGION TODAY. AS THE HIGH MOVES AWAY THE PRESSURE GRADIENT SHOULD SLACKEN AND WINDS SHOULD DIMINISH THIS AFTERNOON. LMZ043-046-091700- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EDT FRI APR 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CAUSE 3 TO 6 FOOT WAVES EARLY TODAY. WINDS WILL DIMINISH AND BACK TO WEST THIS AFTERNOON CAUSING WAVES TO DECREASE TO LESS THAN 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
009 WHUS73 KIWX 091424 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 AM EDT FRI APR 9 2010 .LOW PRESSURE OVER SOUTHEAST CANADA WILL SLOWLY NORTHEAST AWAY FROM THE REGION TODAY. AS THE HIGH MOVES AWAY THE PRESSURE GRADIENT WILL ABATE AND WINDS WILL DIMINISH THROUGH THIS AFTERNOON. LMZ043-046-091800- /O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1024 AM EDT FRI APR 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO FOSTER 3 TO 5 FOOT WAVES INTO EARLY AFTERNOON. WINDS WILL DIMINISH AND BACK TO WEST THIS AFTERNOON ALLOWING WAVES TO DECREASE TO LESS THAN 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 1:57 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 7, 1:57 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 157 AM EDT WED APR 7 2010 .AVIATION.../06Z TAFS/ DEEP SOUTHERLY FLOW CONTINUES AHEAD OF AN ADVANCING UPPER LOW AND ASSOCIATED SFC LOW. THIS SYSTEM CONTINUES TO SUPPORT SHOWERS AND THUNDERSTORMS FROM MI SW TO OK...WITH NE MOVEMENT OF THE ASSOCIATED CONVECTION. OUTFLOW/FRONTAL HYBRID CONTINUES TO PUSH E/SE AS EVIDENCED OVER NE IL...WITH CONVECTION EXPECTED TO ENTER THE NW FA BY DAWN. HAVE CARRIED SHRA MENTION IN THE TAF...WITH ONLY A CB MENTION AT THIS TIME GIVEN CONCERNS ON TS COVERAGE. LL FLOW WILL VEER NW IN THE NW FA THIS MORNING WITH A LK MODIFIED BL BEGINNING TO ADVECT INTO THE AREA...SUPPORTING A DOWNTREND IN CIGS AND VIS...INCLUDING SBN. FARTHER EAST...WARM SW FLOW WILL CONTINUE INTO THE AFTERNOON WITH THE SFC LOW FORECAST TO ADVECT/PROPAGATE OVER THE CENTRAL FA. SHRA/TS COVERAGE IS EXPECTED TO INCREASE AS THE MID LEVEL IMPULSE PUSHES TOWARD THE REGION AND LARGE SCALE ASCENT INCREASES. STRONG TO SEVERE TS STILL A POSSIBILITY IN THE SE GIVEN STRONG FLOW/SHEAR IN PLACE IN A MARGINALLY UNSTABLE ENVIRONMENT. SHRA/TS EXPECTED TO CONTINUE INTO THE EVENING AS THE SFC LOW DEEPENS AND STRONG ASCENT ENSUES. CIGS AND VIS ARE EXPECTED TO DROP TO LOW MVFR/IFR CONDITIONS OVERNIGHT WED IN THE REMAINDER OF THE FA. && .PREV DISCUSSION... /ISSUED 948 PM EDT TUE APR 6 2010/ UPDATE... GOING FORECAST IS IN GOOD SHAPE AND HAVE ONLY MADE SOME MINOR CHANGES. AS OF 01Z AREA IS WELL WITHIN WARM SECTOR...BUT A DRY ONE WITH DEWPOINTS STRUGGLING TO REMAIN AOA 50F WITH DEEPER MOISTURE POOLING OVER SOUTHERN MICHIGAN IN THE VICINITY OF THE SURFACE WARM FRONT AS WELL AS FURTHER WEST IN CLOSER PROXIMITY TO SURFACE LOW CENTERED OVER EASTERN IA. 00Z RAOBS FROM DVN/ILX CONFIRM IMPRESSIVE CAP AROUND 750 /NEAR 13C!/ WITH EQUALLY IMPRESSIVE MID LEVEL LAPSE RATES ABOVE THIS REACHING GREATER THAN 8C PER KM. THESE STRONG MID LEVEL LAPSE RATES HAVE MANIFESTED THEMSELVES AS A BAND OF ACCAS/SPRINKLE ACTIVITY THAT IS NOW DIMINISHING AS IT WORKS ITS WAY EAST. WILL NOT ADD POP MENTION FOR THIS GIVEN 20+ DEWPOINT DEPRESSIONS AT THE SURFACE WHICH SUGGEST THAT MOST OF THIS ACTIVITY IS NO WORSE THAN VIRGA/SPRINKLES AT THE GROUND. OTHER CHANGE HAS BEEN TO RESTRICT POP MENTION IN THE NORTHWEST UNTIL AFTER 06Z AS CURRENT CONVECTIVE TRENDS OVER IA/WI SUGGEST WE/LL HAVE NO PROBLEM MAKING IT THROUGH MIDNIGHT DRY. AFTER MIDNIGHT POPS LOOK GOOD ALTHOUGH I WOULD NOT BE SURPRISED IF SHRA/TSRAS HELD OFF UNTIL CLOSER TO 8-10Z. OTHERWISE...TWEAKED TEMPS UP A LITTLE BASED ON GOOD LLEVEL MIXING AND INCREASING CLOUD COVER WHICH HAS KEPT TEMPS ABOVE 70 IN MOST SPOTS THROUGH 9 PM. UPDATED GRIDS/PRODUCTS ARE OUT. PREV DISCUSSION... /ISSUED 356 PM EDT TUE APR 6 2010/ SHORT TERM... SFC ANALYSIS SHOWING LOW PRESSURE CENTERED OVER WRN IA THIS AFTN WITH A WARM FRONT EXTENDING ENE FROM THE LOW THROUGH SRN MI. CLUSTERS OF TSTMS WERE OCRG NORTH OF THE WARM FRONT OVER WI AND THE LWR GRTLKS. WATER VAPOR LOOP INDICATED A POSITIVELY TILTED SHRTWV OVER ONTARIO/SRN MANITOBA AND A RATHER STRONG MID LEVEL LEVEL LOW OVER CO/WY WITH SEVERAL SUBTLE SHRTWVS IN THE STRONG SWLY FLOW ALOFT AHEAD OF THIS LOW FROM TX-MO. MODELS HAVE SOME DISAGREEMENTS ON EVOLUTION OF H5 LOW OVER THE ROCKIES. NAM SUGGESTS THIS CIRCULATION WILL PERSIST AND MOVE ESE THROUGH NRN KS BY 18Z WED, BEFORE CURVING ENE TO NEAR CHICAGO BY 12Z THU. GFS SHEARS SRN STREAM SYSTEM OUT MORE ON WED RESULTING IN A CLOSED H5 LOW MUCH FARTHER NORTH OVER SRN ONTARIO AT 12Z THU WITH AN OPEN WAVE ALOFT MOVG INTO THE SRN GRTLKS. GIVEN THE STRENGTH OF THIS CIRCULATION SEEN ON WATER VAPOR, CAN'T TOTALLY DISCOUNT NAM SOLUTION, BUT GIVEN LACK OF SUPPORT FROM 09Z SREF TO LOW CLOSING OFF THIS FAR SOUTH... LEANED TOWARD THE WEAKER SREF/GFS SOLUTIONS IN THIS REGARD. AT THE SFC, MID LEVEL LOW MOVG INTO THE PLAINS TONIGHT AND ONTARIO SHRTWV MOVG INTO THE UPR GRTLKS SHOULD CAUSE WARM FRONT TO SINK BACK TO THE SE INTO NRN PORTION OF OUR CWA OVERNIGHT. WK SFC WAVES EXPECTED TO MOVE ALONG THE FRONT BUT OVERALL INFLOW INTO THE FRONT AND CONVERGENCE ALONG IT SHOULD BE FAIRLY WK IN THIS AREA OVERNIGHT. CONTD WITH GOING POPS WHICH WERE LIKELY ACROSS THE NW WHERE FRONT SHOULD SAG IN OVERNIGHT... TAPERING TO SLIGHT CHC SE. LOWS TONIGHT SHOULD BE MILD TO SE OF THE FRONT... IN THE LOW 60S... WITH 50S TO THE NW. WK SFC LOWS EXPECTED TO GRADUALLY CONSOLIDATE AND DEEPEN OVER THE CWA ON WED...THEN CONT TO DEEPEN AS IT MOVES ENE TO THE LWR GRTLKS WED NGT WITH FRONT SAGGING SLOWLY SE ACROSS THE CWA WED/WED NIGHT. STRONG DEEP SHEAR AND WK INSTABILITY EXPECTED... SUGGESTING POTENTIAL FOR SVR STORMS AS FRONT MOVES THROUGH THE AREA WITH MAIN LIMITING FACTOR ATTM APPEARING TO BE AMOUNT OF INSTABILITY. AS SWODY2 POINTS OUT... SHEAR VECTORS PARALLEL TO BOUNDARY SUGGEST STORM MODE SHOULD BE LINEAR WITH POTENTIAL FOR BOWS/LEWPS AND PSBL ISOLD EMBEDDED SUPERCELLS. WITH FRONT MOVG SLOWLY THROUGH THE AREA WED, THERE SHOULD BE A TIGHT TEMP GRADIENT...RANGING FROM THE U50S NW TO THE M70S SE. FRONT SHOULD MOVE THROUGH THE AREA BY 06Z THU...BRINGING THREAT OF TSTMS TO AN END WITH CAA DROPPING TEMPS INTO THE 40S OVER MOST OF THE AREA BY THU MORNING. LONG TERM...THURSDAY THROUGH TUESDAY A FULL-LATITUDE UPPER TROUGH WILL PIVOT THROUGH THE GREAT LAKES/OH VALLEY THU INTO THU NIGHT...WITH RIDGING AND A MORE ZONAL FLOW BY THIS WEEKEND INTO EARLY NEXT WEEK AS A NEGATIVE HEIGHT ANOMALY OVER THE ALEUTIANS SINKS SEWD INTO WESTERN CANADA. ENERGY ON THE BACKSIDE OF THIS UPPER LOW WILL PROMOTE INCREASED TROUGHINESS ACROSS THE WESTERN US BY EARLY NEXT WEEK WITH A MORE AMPLIFIED RIDGE ACROSS THE EASTERN CONUS. THE RESULT LOCALLY WILL BE A COOL/CLOUDY THU...WITH MAINLY TRANQUIL/QUIET WX AND WARMING TEMPS THEREAFTER. THU-FRI...COLD POOL ALOFT/STRONG CAA BEHIND WED/S CDFNT WILL ALLOW FOR A BKN/OVC STRATOCUMULUS DECK TO SETTLE IN THU INTO THU NIGHT. IT WILL ALSO HAVE A PROFOUND IMPACT ON TEMPS...WITH READINGS LIKELY STRUGGLING TO REACH 50 DEGREES ON THU ACROSS MUCH OF INDIANA AND SW LOWER MI. CONTINUED WITH CHC POPS FOR SHRAS ON THU WITH COLD POOL OVERHEAD AND LINGERING BDRY LAYER MOISTURE POSSIBLY PRODUCING SOME ISO/SCT CONVECTIVE SHRAS DURING THE DAY...WITH THE POTENTIAL FOR WIDESPREAD SHRAS EARLY THU MORNING IN THE FAR EAST IF PRECIP ALONG/BEHIND CDFNT IS SLOWER TO EXIT. WILL SEE SOME IMPROVEMENT ON FRI WITH LARGE SCALE SUBSIDENCE/RIDGING ALLOWING THE STRATO-CU TO MIX OUT YIELDING AT LEAST PCLOUDY SKIES BY FRI AFTN. SAT-TUE...THIS PERIOD WILL FEATURE ABV NORMAL TEMPS AND MAINLY DRY CONDITIONS GIVEN AN IMPRESSIVE SFC-7H RIDGE PROGGED TO TAKE SHAPE OVER THE SOUTHEAST US..WITH ZONAL WESTERLY 5H FLOW FROM THE NRN PLAINS EASTWARD INTO THE GREAT LAKES THROUGH MON. WEAK SHORTWAVES WILL LIKELY PROPAGATE THROUGH THIS FLOW WITH A WEAK FRONTAL BOUNDARY OSCILLATING BACK AND FORTH MAINLY NORTH OF THE FA. COULD SEE CLUSTERS OF SHRAS/STORMS MOVE ALONG/NORTH OF THE BOUNDARY WITH ANY SHRTWV...ESPECIALLY LATE SUN INTO MON. BULK OF MODEL GUIDANCE KEEPS THIS ACTIVITY NORTH AND WEST OF THE FA SO WILL REMAIN DRY FOR THIS PACKAGE AS LITTLE TO NO CONFIDENCE IN PLACEMENT/TIMING OF ANY FRONT/SHRTWV THIS FAR IN ADVANCE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...STEINWEDEL AVIATION...JC UPDATE...ARNOTT
Hazardous weather outlook, Apr 6, 10:01 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 PM EDT TUE APR 6 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1001 PM EDT TUE APR 6 2010 /901 PM CDT TUE APR 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT... ESPECIALLY NORTH AND WEST OF A KNOX TO ELKHART TO COLDWATER LINE. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH ISOLATED DAMAGING WIND GUSTS...ESPECIALLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE POSSIBILITY OF A BRIEF TORNADO AND HAIL TO ONE INCH IN DIAMETER CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS REPORTS ARE APPRECIATED TONIGHT THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-080215- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 PM EDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. A FEW STRONGER STORMS COULD CONTAIN WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN DIAMETER. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH ISOLATED DAMAGING WIND GUSTS AND HAIL TO ONE INCH IN DIAMETER...ESPECIALLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS APPEAR LIKELY WEDNESDAY NIGHT INTO THURSDAY. ARNOTT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:50 PM EDT | Special Weather Statement | IWX | Cass | 25 min |
| Apr 7, 4:51 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 39 min |
| Apr 7, 5:06 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Kosciusko, Miami, Wabash | 39 min |
| Apr 7, 5:08 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Pulaski, Saint Joseph, Starke | 37 min |
| Apr 7, 7:07 PM EDT | Special Weather Statement | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 23 min |
| Apr 7, 7:49 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Williams | 56 min |
Nearby
Small Craft Advisories in Indiana, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.